question-icon

Hi, My Hands Shiver A Lot. It Aggravates With Anxiety

default
Posted on Sun, 5 Jul 2020
Question: Hi, My hands shiver a lot. It aggravates with anxiety but ordinarily it is fine i guess.
The shivering gets worse while holding a hot cup of tea, while doing meticulous tasks like changing the sim card. I normally don't have steady hands. I am 30 years old and I have this problem since age of 20. I thought it was common until my friends pointed it out.

I am writing this query to understand if this is a symptom of some larger problem or its ok to ignore.

doctor
Answered by Dr. Shinas Hussain (2 hours later)
Brief Answer:
Severe anxiety will be the cause.

Detailed Answer:
Hi,
Tremors are quite common with anxiety and panic attacks. Once the anxiety symptoms are controlled the termors also will settle,
Avoid unwanted stress and anxiety. Relaxation techniques like yoga and meditation can help a bit. It is better to avoid it, because unnecessary concerns may aggravate the symptoms.
You have to check you thyroid hormone status (TFT) because hypothyroidism can also cause similar symptoms.
In severe cases drugs like propranolol may be required after consulting with a physician.
Hope I have answered your query.
Thanks
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Shinas Hussain

General & Family Physician

Practicing since :2015

Answered : 23493 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hi, My Hands Shiver A Lot. It Aggravates With Anxiety

Brief Answer: Severe anxiety will be the cause. Detailed Answer: Hi, Tremors are quite common with anxiety and panic attacks. Once the anxiety symptoms are controlled the termors also will settle, Avoid unwanted stress and anxiety. Relaxation techniques like yoga and meditation can help a bit. It is better to avoid it, because unnecessary concerns may aggravate the symptoms. You have to check you thyroid hormone status (TFT) because hypothyroidism can also cause similar symptoms. In severe cases drugs like propranolol may be required after consulting with a physician. Hope I have answered your query. Thanks